Illinois, 2025Damaging Wind in Illinois, August 19, 2025
August 19, 2025 · NWS ILX · 1 event in 1 county or zone
A broken line of thunderstorms formed ahead of a cold front along the I-70 corridor during the afternoon of August 19th. One of the cells produced 50-60 mph wind gusts and isolated wind damage in Lawrence County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A broken line of thunderstorms formed ahead of a cold front along the I-70 corridor during the afternoon of August 19th. One of the cells produced 50-60 mph wind gusts and isolated wind damage in Lawrence County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before the first event at Aug 19, 12:19 PM CST, 3 hours 16 minutes earlier. Its key messages:
- There is a low probability (20-30% chance) for thunderstorms along and south of I-70 through early this evening.
- The recent intense heat has come to an end...as readings drop back to near normal in the middle to upper 80s for the remainder of the week.
- A second cold front may trigger an isolated shower on Saturday, followed by even cooler highs in the 70s by early next week.
Area forecast discussion, Aug 19, 12:19 PM CST, 3 hours 16 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Lincoln IL
119 PM CDT Tue Aug 19 2025
.KEY MESSAGES...
- There is a low probability (20-30% chance) for thunderstorms
along and south of I-70 through early this evening.
- The recent intense heat has come to an end...as readings drop
back to near normal in the middle to upper 80s for the remainder
of the week.
- A second cold front may trigger an isolated shower on Saturday,
followed by even cooler highs in the 70s by early next week.
&&
.DISCUSSION...
Issued at 1253 AM CDT Tue Aug 19 2025
18z/1pm surface analysis shows a cold front approaching the I-70
corridor. The airmass ahead of the front remains oppressively hot
and humid with heat index values above 100 degrees. Meanwhile to
the north, winds have veered to the N/NW and air temps have fallen
into the lower to middle 80s. A band of enhanced Cu currently
accompanies the boundary, and this will be the area to watch for
widely scattered convection this afternoon. CAMs have consistently
focused the greatest areal coverage of showers/storms further
upstream across Indiana...and this seems reasonable given latest
satellite/radar trends. As a result, am carrying just 20-30 PoPs
along/south of a Paris to Taylorville line over the next couple of
hours, then lingering south of I-70 until about 02z/9pm. Skies
will partially clear and winds will decrease to 5mph or less
tonight. With ample boundary layer moisture still in place as
shown by surface dewpoints hovering in the middle to upper 60s,
the stage will be set for patchy fog development...particularly
where recent rainfall has been the heaviest. The models (other
than the GFSLAMP) are not advertising much fog: however, think
they are underdoing it and have thus added patchy fog to the
forecast along/north of the I-72 corridor toward dawn Wednesday.
Skies will initially be mostly sunny Wednesday morning: however,
the NAM Cu-rule becomes strongly negative as a trough axis
currently upstream across Minnesota/South Dakota drops southward
into Illinois. Based on forecast soundings, skies will become
partly to mostly cloudy for a time from late Wednesday morning
into the afternoon...and isolated showers cannot be ruled out by
peak heating. Several CAMs suggest a few showers during the
afternoon, especially along/west of the I-55 corridor. Areal
coverage will be minimal and any rainfall that occurs will be
light. Once the trough drops south of the region and high pressure
builds in from the north, dry and seasonably warm readings in the
middle 80s are anticipated for Thursday and Friday.
Further out, models are in excellent agreement that a vigorous
short-wave trough evident on current water vapor imagery off the
coast of British Columbia will track eastward over the next couple
of days, then dig into the Great Lakes over the weekend. This will
push a re-enforcing cold front into central Illinois on Saturday.
While recent runs of the NBM have been dry, several models are at
least hinting at widely scattered showers/thunder along the front.
Given favorable timing during peak heating, think a low probability
(20% chance) for convection is warranted with FROPA Saturday
afternoon. Once the front passes, an even cooler/less humid
airmass will arrive by early next week...with highs dropping into
the 70s Sunday through Tuesday.
Barnes
&&
.AVIATION... (For the 18z TAFs through 18z Wednesday Afternoon)
Issued at 119 PM CDT Tue Aug 19 2025
A cold front has pushed south of the terminals leaving a modest
northerly breeze in its wake. MVFR ceilings are in place near and
north of the I-74 corridor early this afternoon, but are expected
to lift/scatter to VFR over the next few hours. MVFR ceilings may
redevelop as diurnal cumulus develops mid to late Wednesday
morning, especially along the I-74 corridor.
Deubelbeiss
&&
.ILX WATCHES/WARNINGS/ADVISORIES...
Heat Advisory until 7 PM CDT this evening for ILZ066>068-071>073.
&&
Hazardous weather outlook, Aug 19, 1:12 PM CST, 2 hours 23 minutes before
Hazardous Weather Outlook
National Weather Service Lincoln IL
212 PM CDT Tue Aug 19 2025
ILZ027>031-036>038-040>057-061>063-201915-
Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-Schuyler-
Mason-Logan-De Witt-Piatt-Champaign-Vermilion-Cass-Menard-Scott-
Morgan-Sangamon-Christian-Macon-Moultrie-Douglas-Coles-Edgar-Shelby-
Cumberland-Clark-
212 PM CDT Tue Aug 19 2025
This Hazardous Weather Outlook is for central Illinois, east
central Illinois and west central Illinois.
.DAY ONE...Tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated tonight.
ILZ066>068-071>073-201915-
Effingham-Jasper-Crawford-Clay-Richland-Lawrence-
212 PM CDT Tue Aug 19 2025
This Hazardous Weather Outlook is for southeast Illinois.
.DAY ONE...Tonight.
Hot afternoon temperatures and high relative humidity will result in
heat index values around 105 degrees through early this evening.
There is a low (20-30%) chance for isolated thunderstorms this
afternoon and evening. Some of the stronger storms could produce
gusty (40-60 mph) winds and heavy downpours.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated tonight.
Deubelbeiss
In the hours before
Local storm report, Aug 19, 10:22 AM CST, 5 hours 13 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
1122 AM CDT Tue Aug 19 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 AM Tstm Wnd Dmg Monticello 40.03N 88.57W
08/19/2025 Piatt IL Broadcast Media
Delayed report. Two trees were blown down in
Monticello. Time estimated from radar.
&&
BMDLocal storm report, Aug 19, 10:25 AM CST, 5 hours 10 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
1125 AM CDT Tue Aug 19 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 AM Tstm Wnd Dmg 2 SSW Urbana 40.08N 88.22W
08/19/2025 Champaign IL Broadcast Media
Delayed report. Part of a metal roof blown
off a building at South Farms UIUC. Time
estimated from radar.
&&
BMDLocal storm report, Aug 19, 3:28 PM CST, 7 minutes before
Preliminary Local Storm Report...Summary
National Weather Service Lincoln IL
428 PM CDT Tue Aug 19 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM Tstm Wnd Gst 1 N London Mills 40.73N 90.27W
08/18/2025 E60 MPH Knox IL Emergency Mngr
Estimated 50 to 60 mph wind gusts.
0752 PM Tstm Wnd Gst 1 N London Mills 40.73N 90.27W
08/18/2025 E70 MPH Knox IL Trained Spotter
Severe winds lasted 2-3 minutes.
0812 PM Tstm Wnd Gst Farmington 40.70N 90.01W
08/18/2025 M57 MPH Fulton IL Emergency Mngr
0858 PM Tstm Wnd Dmg Pekin 40.56N 89.64W
08/18/2025 Tazewell IL Broadcast Media
Large tree branch broken off near the
intersection of S. 8th St. and Prince St.
0905 PM Tstm Wnd Gst 2 W Peoria Heights 40.74N 89.60W
08/18/2025 E60 MPH Peoria IL Trained Spotter
North side of Peoria.
0906 PM Lightning Farmington 40.70N 90.00W
08/18/2025 Fulton IL Emergency Mngr
Lightning struck a utility pole and the
intersection of N. East St. and E. Court
St., causing it to shatter.
0918 PM Tstm Wnd Gst 4 NNW Hopedale 40.47N 89.45W
08/18/2025 E50 MPH Tazewell IL NWS Employee
0924 PM Lightning East Peoria 40.66N 89.58W
08/18/2025 Tazewell IL Emergency Mngr
Lightning struck a transformer on East
Washington St.
0306 AM Tstm Wnd Dmg Forsyth 39.92N 88.96W
08/19/2025 Macon IL Public
Delayed report. Extensive tree damage on a
property in Forsyth. Video of numerous large
branches down. Via social media. Time
estimated via radar.
0307 AM Tstm Wnd Dmg Maroa 40.04N 88.95W
08/19/2025 Macon IL Emergency Mngr
Delayed report. Extensive damage was
reported across Maroa. Township building
roof on South Wood Street was blown off.
Approx 100 trees were blown down across
town. Camper blown over. Crops flattened.
Solar farm on south side of town was
reported destroyed. Time estimated from
radar.
0311 AM Tstm Wnd Dmg 1 S Argenta 39.97N 88.82W
08/19/2025 Macon IL Broadcast Media
Delayed report. Damage to trees and
cornfields south of of Argenta. Time
estimated from radar.
0315 AM Tstm Wnd Dmg Monticello 40.03N 88.57W
08/19/2025 Piatt IL Broadcast Media
Delayed report. Two trees were blown down in
Monticello. Time estimated from radar.
0345 AM Tstm Wnd Dmg 2 SSW Urbana 40.08N 88.22W
08/19/2025 Champaign IL Broadcast Media
Delayed report. Part of a metal roof blown
off a building at South Farms UIUC. Time
estimated from radar.
&&
GeelhartThunderstorm Wind, Lawrence
- When
- August 19, 3:35 PM CST to 3:40 PM CST
- Where
- Lawrence County, 2.56 mi SSW of Lawrenceville
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 38.688, -87.694
Several 4 to 6-inch diameter tree branches were blown down near the intersection of IL-1 and County Road 880 North.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds in Illinois, August 19, 2025$1.0 million · 87 kt wind · 8 events
- Damaging Winds in Oklahoma, August 19, 2025$212,000 · 74 kt wind · 9 events
- Damaging Winds and Lightning Strike in Kansas, August 19, 2025$100,000 · 56 kt wind · 4 events
- Hail and Damaging Winds in Arkansas, August 19, 2025$51,000 · 1 in hail · 8 events
- Hail and Damaging Winds in Missouri, August 19, 2025$46,000 · 1 in hail · 7 events
- Hail and Damaging Winds in Montana, August 19 to 20, 20251.25 in hail · 34 events
- Tornado and Damaging Winds in Texas, August 19, 2025$33,000 · 61 kt wind · 6 events
- Damaging Wind in Tennessee, August 19, 20251 injured · $25,000 · 1 event
- Marine Thunderstorm Winds in Gulf of Mexico, August 19, 202550 kt wind · 25 events
- Damaging Winds in Arkansas, August 19, 2025$26,000 · 50 kt wind · 4 events
- Damaging Wind in Indiana, August 19, 2025$25,000 · 55 kt wind · 1 event
- Damaging Winds in Mississippi, August 19, 2025$19,000 · 50 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1289085.